It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Skin Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-14-2003, 02:52 PM   #1
Newbie
 
Join Date: Jul 2003
Location: UK
Posts: 4
Robertino HB User
Post Sun damage on nose (hyperpigmentation?)

Ok I posted this topic on the acne board and a fight broke out between loads of people so im hoping this board is a bit more mature and understanding.

Can anyone give me some advice on what is going on with my nose. I am very concerned. For two years now, since coming back from travelling in really sunny
climates, my nose has become really patchy and has dark patches especially at the tip. Im not sure if this is hyper-pigmentation or not? Ive always had a few freckles on my face however these patches are
different to freckles. The one on the tip of my nose is a dark flat spot/patch (less than 0.5mm in diameter) and then surrounded with slightly lighter skin but still patchy. Im really worried as it seems to be getting bigger even when I put loads of high factor sun lotion on.

Not only that but other patches are beginning to develop on my nose and it seems to be spreading. Its so embarrassing and depressing, I dont even
want to look at myself in the mirror anymore.

So I really would be grateful if any of you great people could tell me what my problem is? Is it skin damage from the sun? Is it serious? Is it
melanin?

And also if any of you who have had it know how to get rid of them so I can have my nose back Im worried about using skin lightening creams. I heard that using squeezing some lemon juice on the patches could fade them if you sit in sunlight. Does this work? Ohhh man I do hope there is a solution.

 
Sponsors Lightbulb
   
Old 07-15-2003, 09:10 AM   #2
Newbie
 
Join Date: Jul 2003
Location: UK
Posts: 4
Robertino HB User
Post

So noone knows what the hell this is? Great I better go to the E.R. immediately!

 
Old 07-15-2003, 12:25 PM   #3
Junior Member
 
Join Date: Jul 2003
Location: Flint, MI
Posts: 23
Diva Ree HB User
Post

If you are really concerned, why don't you visit a derm and get a quick opinion?

As we get older, our skin responds differently to different things...including sun exposure.

Women on some birth controls develop a mask on their face (pregnancy mask), and it is dark pigmentation in the shape of a butterfly on much of their face. Although it goes away, it is triggered every time they get in the sun.

I'd talk to your doctor, at least you'd know for sure what is going on.

 
Old 07-15-2003, 01:13 PM   #4
Newbie
 
Join Date: Jul 2003
Location: UK
Posts: 4
Robertino HB User
Post

Im a guy and I have an appointment with a derm booked but it's so far away so Im wondering if there is anything I can do in the mean time. I think it is hyperpigmentation from the sun as it has got darker since being exposed.

Do microderms,lasers,lemons help?

Thanks for replying

 
Old 07-15-2003, 08:26 PM   #5
Inactive
(female)
 
Join Date: Mar 2003
Location: Owasso, Oklahoma
Posts: 124
sakara33 HB User
Cool

Sorry to hear what has been going on, but I do totally understand how you feel, it is very depressing....I went to my derma dr and she wrote me a script for a bleaching cream, which works very well...unlike you I have it on my cheeks and forehead....and I hate it...after using the bleaching cream, when it has faded to where I like, then I use retin-a cream which has helped also......it can be caused by the sun, your hormones, a number of things.....mine are caused by the hormones that I take. If you are in the sun alot or tanning bed it will just make them darker...so use a sunscreen....and if you do already then go to a higher SPF....and also if you use a self tanner, do not put it on your face...because it will only make them darker.....hope that helps....

P.S. Also...yes the retin-a is expensive (around $50, but there is a new cream out that is just as good, and unlike the retin-a this one is covered by your health insurance) but not as expensive as having a chemical peel which is a waste of money....they don't work...believe me, I use to be in the business. So don't waste your money on the chemical peel...just have your dr write a script for you, you will be glad you did.

[This message has been edited by sakara33 (edited 07-15-2003).]

 
Old 07-16-2003, 05:00 AM   #6
Newbie
 
Join Date: Jul 2003
Location: UK
Posts: 4
Robertino HB User
Post

Hey Sakara, your feedback was really helpful thanks so much. So in your opinion getting a bleaching cream might be my best bet, something like tri-luma or lustra cream? Is it easy to get the pigmented part to match your skin colour. I really would hate it if I bleach the freckle and then it gets so light that it is lighter than my skin colour.

What do you use the Retin-a for, does it just maintain the skin colour and prevents any further pigmentation? Have you ever asked your derm about lasers to remove these things?

Thanks again for helping me out with this.

[This message has been edited by Robertino (edited 07-16-2003).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about swollen lips, nose and eyes alexgeorg Allergies 0 04-26-2010 05:21 PM
Is hyperpigmentation is Addison's disease reversible? deeplybronze Addison's Disease 5 04-14-2010 02:33 PM
Can a human damage his particle filter inside his nose ? leopard777 Allergies 2 04-01-2010 05:03 AM
Post Inflammatory Hyperpigmentation... Gwen67 Acne 1 05-02-2008 01:14 AM
Cystic and Hyperpigmentation problems? stippl1 Acne 6 09-12-2007 01:05 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!